Alert archive / New Mexico / Red Flag Warnings in 2018

Red Flag Warning 17, NWS Albuquerque, NM

March 14, 2018Harding County, San Miguel County, Union County, New Mexico

NWS Albuquerque, NM issued this red flag warning at Mar 14, 2018, 2:35 PM MDT for Harding County, San Miguel County, Union County, New Mexico. It took effect at Mar 15, 2018, 1:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 14, 2018, 2:35 PM MDT (20:35 UTC)
In effect from
Mar 15, 2018, 1:00 PM MDT
Expired
Mar 15, 2018, 8:00 PM MDT
In force
7 hr
Issued by
NWS Albuquerque, NM

Counties Harding County, NM, San Miguel County, NM, Union County, NM

The radar

The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 8.6 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2018-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2018-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 229 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2086 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
229 m²/s²
0-3 km storm-relative helicity
234 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

190 
WWUS85 KABQ 142035
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
235 PM MDT Wed Mar 14 2018

...RED FLAG WARNING IN EFFECT FOR THE EASTERN PLAINS OF NEW MEXICO 
FROM THURSDAY AFTERNOON THROUGH EARLY THURSDAY EVENING DUE TO 
STRONG WINDS AND LOW HUMIDITY...

...FIRE WEATHER WATCH IN EFFECT FOR THE EASTERN PLAINS OF NEW
MEXICO FROM LATE FRIDAY MORNING THROUGH EARLY FRIDAY EVENING DUE 
TO STRONG WINDS AND LOW HUMIDITY...

.A Pacific storm system will cross New Mexico on Thursday,
bringing strong winds aloft along with a deepening surface
cyclone. Strong to severe winds are expected to expand and mix
down to the surface Thursday, combining with very low humidity and
above normal temperatures over the eastern plains of New Mexico. 
This will produce critical fire weather conditions Thursday 
afternoon into early evening across the eastern plains of New 
Mexico. While winds will decrease substantially into Friday, they
will still be strong enough for potential critical fire weather in
the east central plains.

NMZ104-108-151300-
/O.UPG.KABQ.FW.A.0014.180315T1900Z-180316T0100Z/
/O.NEW.KABQ.FW.W.0017.180315T1900Z-180316T0200Z/
/O.NEW.KABQ.FW.A.0015.180316T1600Z-180317T0200Z/
Northeast Plains-East Central Plains-
235 PM MDT Wed Mar 14 2018

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT THURSDAY...
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...

The National Weather Service in Albuquerque has issued a Red Flag
Warning...which is in effect from 1 PM to 8 PM MDT Thursday. A
Fire Weather Watch has also been issued. This Fire Weather Watch
is in effect from Friday morning through Friday evening. 

* AREA AND TIMING...The majority of the eastern plains Thursday
  afternoon through early evening. Critical conditions will be
  possible again in the east central plains late Friday morning 
  through early Friday evening.

* 20 FOOT WINDS...Southwest 25 to 40 mph with occasional gusts of
  45 mph to 60 mph on Thursday. Winds will turn more westerly on
  Friday with speeds ranging from 20 to 25 mph with occasional
  gusts of 35 mph.

* RELATIVE HUMIDITY...Dropping to 11 to 15 percent Thursday 
  afternoon and as low as 7 to 11 percent on Friday.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning for Thursday.

Please advise the appropriate officials or fire crews in the
field of this Fire Weather Watch for Friday.

&&

$$
3 follow-up statements
244 
WWUS85 KABQ 151219
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
619 AM MDT Thu Mar 15 2018

...RED FLAG WARNING IN EFFECT FOR THE EASTERN PLAINS OF NEW
MEXICO THIS AFTERNOON THROUGH EARLY THIS EVENING DUE TO STRONG 
WINDS AND LOW HUMIDITY...

...FIRE WEATHER WATCH IN EFFECT FOR THE EASTERN PLAINS OF NEW
MEXICO FROM LATE FRIDAY MORNING THROUGH EARLY FRIDAY EVENING DUE
TO STRONG WINDS AND LOW HUMIDITY...

.A Pacific storm system will cross northern New Mexico late this 
afternoon and tonight, bringing strong winds aloft along with a 
deepening surface cyclone in southeast Colorado. Strong to severe
winds are expected to expand and mix down to the surface 
this afternoon, combining with very low humidity and above normal
temperatures over the eastern plains of New Mexico. This will 
produce critical fire weather conditions this afternoon into 
early this evening across the eastern plains of New Mexico. While
winds will decrease substantially into Friday, they will still be
strong enough for potential critical fire weather in the east 
central and northeast plains.

NMZ104-108-152100-
/O.CON.KABQ.FW.W.0017.180315T1900Z-180316T0200Z/
/O.CON.KABQ.FW.A.0015.180316T1600Z-180317T0200Z/
Northeast Plains-East Central Plains-
619 AM MDT Thu Mar 15 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM MDT THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING...

* AREA AND TIMING...The majority of the eastern plains this
  afternoon through early this evening. Critical conditions will
  be possible again in the northeast plains and east central 
  plains late Friday morning through early Friday evening. 

* 20 FOOT WINDS...Southwest 25 to 40 mph with occasional gusts of
  45 mph to 60 mph this afternoon. Winds will turn more westerly 
  on Friday with speeds ranging from 20 to 25 mph with occasional 
  gusts of 35 mph. 

* RELATIVE HUMIDITY...Dropping to 11 to 15 percent this afternoon
  and as low as 7 to 11 percent on Friday. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning for Thursday.

Please advise the appropriate officials or fire crews in the
field of this Fire Weather Watch for Friday.

&&

$$

NMZ103-152100-
/O.EXA.KABQ.FW.A.0015.180316T1600Z-180317T0200Z/
Northeast Highlands-
619 AM MDT Thu Mar 15 2018

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...

The National Weather Service in Albuquerque has issued a Fire
Weather Watch...which is in effect from Friday morning through
Friday evening. 

* AREA AND TIMING...Critical conditions in the Northeast Highlands
  will be possible late Friday morning through early Friday
  evening. 

* 20 FOOT WINDS...West winds on Friday with speeds ranging from 
  20 to 25 mph with occasional gusts of 35 mph. 

* RELATIVE HUMIDITY...Falling to 7 to 11 percent on Friday. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning for Thursday.

Please advise the appropriate officials or fire crews in the
field of this Fire Weather Watch for Friday.

&&

$$

28
787 
WWUS85 KABQ 152057
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
257 PM MDT Thu Mar 15 2018

...RED FLAG WARNING IN EFFECT FOR THE EASTERN PLAINS OF NEW
MEXICO THIS AFTERNOON THROUGH EARLY THIS EVENING DUE TO STRONG
WINDS AND LOW HUMIDITY...

...RED FLAG WARNING IN EFFECT FOR THE NORTHEAST HIGHLANDS AND 
EASTERN PLAINS OF NEW MEXICO FROM LATE FRIDAY MORNING THROUGH 
EARLY FRIDAY EVENING DUE TO STRONG WINDS AND LOW HUMIDITY...

.A Pacific storm system is crossing northern New Mexico this 
afternoon and tonight, bringing strong winds aloft along with a 
deepening surface cyclone in southeast Colorado. Strong to severe 
winds will continue to expand and mix down to the surface this 
afternoon, combining with very low humidity and above normal 
temperatures over the eastern plains of New Mexico. The critical 
fire weather conditions will wane this evening, but it will remain
windy through much of the overnight. Winds will be strong enough 
for critical fire weather again on Friday in the eastern plains, 
as well as the northeast highlands with very low humidity and
above normal temperatures persisting.

NMZ104-108-160200-
/O.UPG.KABQ.FW.A.0015.180316T1600Z-180317T0200Z/
/O.NEW.KABQ.FW.W.0018.180316T1600Z-180317T0200Z/
/O.CON.KABQ.FW.W.0017.000000T0000Z-180316T0200Z/
Northeast Plains-East Central Plains-
257 PM MDT Thu Mar 15 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MDT FRIDAY...

The National Weather Service in Albuquerque has issued a Red Flag
Warning...which is in effect from 10 AM to 8 PM MDT Friday. The
Fire Weather Watch is no longer in effect. 

* AREA AND TIMING...The majority of the eastern plains this
  afternoon through early this evening and again late Friday 
  morning through early Friday evening. 

* 20 FOOT WINDS...Southwest 25 to 40 mph with occasional gusts of
  45 mph to 60 mph this afternoon. Winds will turn more westerly
  on Friday with speeds ranging from 20 to 30 mph with occasional
  gusts of 40 to 45 mph. 

* RELATIVE HUMIDITY...Dropping to 11 to 15 percent this 
  afternoon and as low as 7 to 11 percent on Friday. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning for today.

Please advise the appropriate officials or fire crews in the 
field of this Red Flag Warning.

&&

$$

NMZ103-160200-
/O.UPG.KABQ.FW.A.0015.180316T1600Z-180317T0200Z/
/O.NEW.KABQ.FW.W.0018.180316T1600Z-180317T0200Z/
Northeast Highlands-
257 PM MDT Thu Mar 15 2018

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MDT FRIDAY...

The National Weather Service in Albuquerque has issued a Red Flag
Warning...which is in effect from 10 AM to 8 PM MDT Friday. The
Fire Weather Watch is no longer in effect. 

* AREA AND TIMING...Northeast Highlands late Friday morning 
  through early Friday evening. 

* 20 FOOT WINDS...West winds on Friday with speeds ranging from 20
  to 30 mph with occasional gusts of 40 to 45 mph. 

* RELATIVE HUMIDITY...Falling to 7 to 11 percent on Friday.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the 
field of this Red Flag Warning.

&&

$$
394 
WWUS85 KABQ 160156
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
756 PM MDT Thu Mar 15 2018

...RED FLAG WARNING IN EFFECT FOR THE NORTHEAST HIGHLANDS AND 
EASTERN PLAINS OF NEW MEXICO FROM 10 AM to 8 PM FRIDAY DUE TO 
STRONG WINDS AND LOW HUMIDITY...

.Critical fire weather conditions will return on Friday across the
northeast highlands, northeast and east central plains. Expect
several hours of critical conditions even though winds will not 
be as strong as Thursday. Nonetheless, humidities are expected to
be lower than Thursday. In fact, several hours of single digit 
humidities are expected across northeast New Mexico. 

NMZ104-108-161300-
/O.EXP.KABQ.FW.W.0017.000000T0000Z-180316T0200Z/
/O.CON.KABQ.FW.W.0018.180316T1600Z-180317T0200Z/
Northeast Plains-East Central Plains-
756 PM MDT Thu Mar 15 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MDT
FRIDAY...
...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...

* AREA AND TIMING...The majority of the eastern plains late 
  Friday morning through early Friday evening. 

* 20 FOOT WINDS...Westerly winds with speeds ranging from 20 to 
  30 mph with occasional gusts of 40 to 45 mph.
 
* RELATIVE HUMIDITY...Minimums between 7 and 11 percent. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$

NMZ103-161300-
/O.CON.KABQ.FW.W.0018.180316T1600Z-180317T0200Z/
Northeast Highlands-
756 PM MDT Thu Mar 15 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MDT
FRIDAY...

* AREA AND TIMING...Northeast Highlands late Friday morning 
  through early Friday evening. 

* 20 FOOT WINDS...West winds with speeds ranging from 20 to 30 
  mph with occasional gusts of 40 to 45 mph. 

* RELATIVE HUMIDITY...Falling between 7 and 11 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$

34

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Mar 14, 2:24 PM MDT, 11 minutes earlier.

Area forecast discussion, Mar 14, 2:24 PM MDT, 11 minutes before
Area Forecast Discussion
National Weather Service Albuquerque NM
224 PM MDT Wed Mar 14 2018

.SYNOPSIS...
Two storms to impact NM through the weekend with a third one possibly
approaching us at the end of the forecast period.

Ridge of high pressure overhead will shift east tonight and Thursday
as a short wave trough on the west coast heads our way. Rain and
higher elevation snow showers are forecast tonight through Thursday
night over the northwest third of our CWA. Of more concern will be
strong to high winds across much of northern and central NM. Friday
and Saturday will be dry then another short wave trough will bring
precipitation chances to the northwest Saturday night and Sunday.
More dry weather Monday through Tuesday before the next system
potentially impacts us midweek next week.

&&

.DISCUSSION...
A nice afternoon as a ridge of high pressure is crossing NM. This
ridge will move on east tonight and Thursday as a Pacific Coast short
wave trough moves inland tonight and crosses NM late Thursday into
Thursday night. Some rain and high elevation snow showers will
develop over the northwest region tonight, with a little better
coverage and stronger intensity Thursday into Thursday night. Snow
accumulations will be relegated to the Chuska and northern
mountains. Amounts will be generally pretty light, although the San
Juan/Tusas Mountains will receive enough snow to warrant a winter
weather advisory from late tonight through Thursday night. Around 8
inches will be possible on the higher peaks near the CO border. Of
more widespread concern Thursday will be the wind. We are issuing
wind advisories and high wind warnings for all but northwest NM.
Strongest winds along the east slopes of the central mountains onto
the highlands and along the I-40 corridor across Santa Rosa and
Tucumcari to the TX border. A surface cold front will sweep across
the state with cooler temperatures in the west, while the east
remains warm.

Winds will hold up some Thursday night while precipitation
diminishes. Friday will be dry with a warming trend in the west, but
cooler in the east. Winds will be easing everywhere.

Southwest flow aloft will begin to increase again Saturday, but more
so on Sunday. Saturday will be dry with near to above normal
temperatures, while Sunday cools. Another short wave trough from off
the west coast will swing through Sunday, bringing strong winds to
most areas and maybe some precipitation to the northwest.

Early next week will be dry with a slight warming trend while we get
a bit of a break from the wind machine. The next storm system could
impact NM mid to late week, with increasing winds and chances for
precipitation.

CHJ

&&

.FIRE WEATHER...

...CRITICAL FIRE WEATHER EXPECTED ACROSS MOST OF THE EASTERN PLAINS
OF NEW MEXICO THURSDAY, FRIDAY, AND LIKELY INTO THE WEEKEND...

As the ridge of high pressure translates east of the Rockies today,
fair weather has lingered over NM, aside from some breezy to locally
windy conditions. Temperatures have climbed a few degrees, and
humidity is trending down, but not yet critical.

This will change for the eastern plains into Thursday as a shortwave
trough rounds the base of the broader upper low over the Pacific
Northwest. This will induce stronger winds aloft tonight with ridge
tops turning gusty. The winds aloft will peak over NM during the day
Thursday, and with deep vertical mixing expected over the plains,
strong to severe gusts will expand and mix toward the surface/20ft
level by the afternoon. As temperatures continue to surge above
normal in the east, humidity will plummet. Confidence has grown over
the past several forecast shifts, and the Fire Weather Watch for the
plains will be upgraded to a Red Flag Warning for Thursday. Windy
conditions will extend outside of the warning in central to western
NM, but cooling temperatures and higher humidity is expected to
limit the critical threat in those areas.

The initial disturbance aloft will exit northeast of NM Thursday
night with strong to severe winds continuing to buffet the Sangre de
Cristos all night. Winds aloft will relax a bit into the daytime
Friday, but breezy to windy conditions are still anticipated along
the central highlands and across the east central plains. While
temperatures will run cooler in the plains on Friday, they will
still exceed normal with humidity easily falling close to 10 percent
amid the very low dewpoints. With regeneration of the lee side
surface low, there is some question of how windy it will get in the
eastern plains with still some stark differences in model guidance.
Nonetheless, speeds appear strong enough to hoist a Fire Weather
Watch for the plains on Friday. West of the central mountain chain,
the temperatures will be close to normal with much lighter breezes,
but still dry conditions.

Another shortwave trough will cut across CA Saturday before crossing
north of the NM-CO border on Sunday. This will keep the breezy to
windy conditions going in eastern NM with yet again more threatening
critical fire weather. Temperatures will remain above normal in the
plains Saturday, aiding the low humidity trend, and while
temperature readings will likely fall back closer to average on
Sunday, the humidity still appears widely critical.

All in all, it will be a busy stint of critical conditions in the
eastern plains through Friday, likely even continuing into Monday or
Tuesday of next week.

52

&&

.AVIATION...
18Z TAF CYCLE
VFR conditions are currently in place with breezy to windy conditions
expected to take shape into the afternoon. Occasional gusts of 20 to
30 kt are expected today with fair weather clouds. As evening falls,
breezes will decrease in lower elevation areas, but ridge tops will
observe gusty conditions as a trough aloft approaches. In addition to
the strengthening winds aloft, showers will break out, mostly in
north central to northwestern NM with scattered MVFR/IFR areas and
mountain obscurations possible there overnight and into the daytime
Thursday. Winds aloft will peak on Thursday, expanding and mixing
down to lower elevations. Gusts of 35 to 50 kt are expected with
locales along and east of the central mountain chain observing the
strongest gusts. Areas of blowing dust will develop Thursday
afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
Farmington......................  41  55  28  55 /  20  50  30   0
Dulce...........................  36  52  27  51 /  60  60  50   5
Cuba............................  36  51  26  52 /  20  50  20   0
Gallup..........................  37  51  23  56 /  10  30  10   0
El Morro........................  33  50  21  54 /  10  30  10   0
Grants..........................  33  54  21  58 /  10  30   5   0
Quemado.........................  37  53  25  57 /   5  20   5   0
Glenwood........................  42  61  33  62 /  10  10   0   0
Chama...........................  32  48  22  47 /  60  60  70  10
Los Alamos......................  39  54  31  55 /  20  40  10   0
Pecos...........................  37  56  30  56 /   0  30   5   0
Cerro/Questa....................  32  52  24  51 /  10  50  30   0
Red River.......................  30  45  20  42 /  20  50  40   0
Angel Fire......................  27  50  18  47 /   5  40  40   0
Taos............................  30  56  23  55 /  10  40  20   0
Mora............................  36  57  28  57 /   0  30  10   0
Espanola........................  38  60  32  60 /   5  30  10   0
Santa Fe........................  38  56  31  56 /   5  30  10   0
Santa Fe Airport................  36  59  28  58 /   0  30  10   0
Albuquerque Foothills...........  43  62  34  60 /   0  20   5   0
Albuquerque Heights.............  44  63  35  61 /   0  10   5   0
Albuquerque Valley..............  41  64  31  63 /   5  10   0   0
Albuquerque West Mesa...........  44  63  34  62 /   5  20   5   0
Los Lunas.......................  36  66  28  64 /   5  10   0   0
Rio Rancho......................  44  63  34  61 /   5  20   5   0
Socorro.........................  45  69  34  65 /   0   5   0   0
Sandia Park/Cedar Crest.........  36  57  30  56 /   5  20   5   0
Tijeras.........................  38  60  28  58 /   0  20   5   0
Moriarty/Estancia...............  35  64  25  60 /   0  10   0   0
Clines Corners..................  37  60  28  57 /   0  10   0   0
Gran Quivira....................  41  63  32  60 /   0   0   0   0
Carrizozo.......................  46  65  36  62 /   0  10   0   0
Ruidoso.........................  39  63  31  59 /   0  10   0   0
Capulin.........................  36  65  29  63 /   0  10   5   0
Raton...........................  33  66  26  65 /   0  10   5   0
Springer........................  36  66  30  65 /   0  10   5   0
Las Vegas.......................  38  63  30  60 /   0  10   5   0
Clayton.........................  40  74  34  69 /   0   0   0   0
Roy.............................  39  68  34  66 /   0   5   0   0
Conchas.........................  43  75  37  72 /   0   0   0   0
Santa Rosa......................  42  73  36  69 /   0   0   0   0
Tucumcari.......................  43  80  38  75 /   0   5   0   0
Clovis..........................  41  77  37  71 /   0   5   0   0
Portales........................  43  78  39  72 /   0   5   0   0
Fort Sumner.....................  44  76  39  72 /   0   5   0   0
Roswell.........................  44  81  39  76 /   0   5   0   0
Picacho.........................  47  72  39  68 /   0  10   0   0
Elk.............................  44  70  35  65 /   0  10   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 11 AM to 9 PM MDT Thursday for the following
zones... NMZ507-508-512-518>522-524-525-527-528-530-535>538.

High Wind Warning from 11 AM Thursday to 6 AM MDT Friday for the
following zones... NMZ513>515.

Red Flag Warning from 1 PM to 8 PM MDT Thursday for the following
zones... NMZ104-108.

High Wind Warning from 11 AM to 9 PM MDT Thursday for the following
zones... NMZ523-526-529-531>534-539-540.

Winter Weather Advisory from midnight tonight to 6 AM MDT Friday
for the following zones... NMZ510.

&&

40
Hazardous weather outlook, Mar 14, 8:55 AM MDT, 5 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Albuquerque NM
855 AM MDT Wed Mar 14 2018

NMZ501>540-151300-
Northwest Plateau-Chuska Mountains-Far Northwest Highlands-
Northwest Highlands-West Central Plateau-West Central Mountains-
West Central Highlands-Southwest Mountains-
San Francisco River Valley-San Juan Mountains-Jemez Mountains-
West Slopes Sangre de Cristo Mountains-
Northern Sangre de Cristos above 9500 feet/Red River-
Southern Sangre de Cristos above 9500 feet-
East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-
Lower Chama River Valley-Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley-
Central Highlands-South Central Highlands-Upper Tularosa Valley-
South Central Mountains-Raton Ridge/Johnson Mesa-
Far Northeast Highlands-Northeast Highlands-Union County-
Harding County-Eastern San Miguel County-Guadalupe County-
Quay County-Curry County-Roosevelt County-De Baca County-
Chaves County Plains-Eastern Lincoln County-Southwest Chaves County-
855 AM MDT Wed Mar 14 2018

This hazardous weather outlook is for portions of northern and
central New Mexico.

.DAY ONE...Today and Tonight

No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Strong winds will develop over much of northern and central New
Mexico on Thursday with occasional gusts of 40 to 55 mph possible.

In addition to the strong winds, very dry conditions and low
humidity across eastern New Mexico will likely lead to several hours
of critical fire weather.

A few inches of snow accumulation will be possible Thursday into
Thursday night in the highest elevations of the San Juan/Tusas
mountains near the New Mexico-Colorado border.

Another round of strong winds and snow will be possible on Sunday.
Winds will be strongest along and east of the central mountain chain
while the north central to northwestern sections of New Mexico will
be prone to snowfall.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any strong winds or snowfall
through the National Weather Service Albuquerque web site at
weather.gov/abq or by calling 1.888.386.7637. You can also submit
storm reports and photos on our Facebook page or via Twitter using
the hashtag nmwx.

52

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 2:35 PM MDTFire Weather WatchABQHarding, San Miguel, Union24 hr
Mar 14, 3:09 PM MDTWinter Weather AdvisoryABQ39 hr
Mar 14, 3:37 PM MDTHigh Wind WarningABQ38 hr
Mar 14, 3:37 PM MDTWind AdvisoryABQ48 hr

Nearby

Red Flag Warnings in New Mexico, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.